Balance properties of the fixed point of the substitution associated to quadratic simple Pisot numbers
RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications, Volume 41 (2007) no. 2, pp. 123-135.

In this paper we will deal with the balance properties of the infinite binary words associated to β-integers when β is a quadratic simple Pisot number. Those words are the fixed points of the morphisms of the type ϕ(A)=A p B, ϕ(B)=A q for p, q, pq, where β=p+p 2 +4q 2. We will prove that such word is t-balanced with t=1+(p-1)/(p+1-q). Finally, in the case that p<q it is known [B. Adamczewski, Theoret. Comput. Sci. 273 (2002) 197-224] that the fixed point of the substitution ϕ(A)=A p B, ϕ(B)=A q is not m-balanced for any m. We exhibit an infinite sequence of pairs of words with the unbalance property.

DOI: 10.1051/ita:2007009
Classification: 68R15
Keywords: balance property, substitution invariant, Parry number
@article{ITA_2007__41_2_123_0,
     author = {Turek, Ond\v{r}ej},
     title = {Balance properties of the fixed point of the substitution associated to quadratic simple {Pisot} numbers},
     journal = {RAIRO - Theoretical Informatics and Applications - Informatique Th\'eorique et Applications},
     pages = {123--135},
     publisher = {EDP-Sciences},
     volume = {41},
     number = {2},
     year = {2007},
     doi = {10.1051/ita:2007009},
     mrnumber = {2350639},
     language = {en},
     url = {http://www.numdam.org/articles/10.1051/ita:2007009/}
}
TY  - JOUR
AU  - Turek, Ondřej
TI  - Balance properties of the fixed point of the substitution associated to quadratic simple Pisot numbers
JO  - RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications
PY  - 2007
DA  - 2007///
SP  - 123
EP  - 135
VL  - 41
IS  - 2
PB  - EDP-Sciences
UR  - http://www.numdam.org/articles/10.1051/ita:2007009/
UR  - https://www.ams.org/mathscinet-getitem?mr=2350639
UR  - https://doi.org/10.1051/ita:2007009
DO  - 10.1051/ita:2007009
LA  - en
ID  - ITA_2007__41_2_123_0
ER  - 
%0 Journal Article
%A Turek, Ondřej
%T Balance properties of the fixed point of the substitution associated to quadratic simple Pisot numbers
%J RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications
%D 2007
%P 123-135
%V 41
%N 2
%I EDP-Sciences
%U https://doi.org/10.1051/ita:2007009
%R 10.1051/ita:2007009
%G en
%F ITA_2007__41_2_123_0
Turek, Ondřej. Balance properties of the fixed point of the substitution associated to quadratic simple Pisot numbers. RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications, Volume 41 (2007) no. 2, pp. 123-135. doi : 10.1051/ita:2007009. http://www.numdam.org/articles/10.1051/ita:2007009/

[1] B. Adamczewski, Balances for fixed points of primitive substitutions. Theoret. Comput. Sci. 273 (2002) 197-224. | Zbl

[2] F. Bassino, Beta-expansions for cubic Pisot numbers, in LATIN'02, Springer. Lect. notes Comput. Sci. 2286 (2002) 141-152.

[3] V. Berthé and R. Tijdeman, Balance properties of multi-dimensional words. Theoret. Comput. Sci. 60 (1938) 815-866. | Zbl

[4] E.M. Coven and G.A. Hedlund, Sequences with minimal block growth. Math. Systems Theory 7 (1973) 138-153. | Zbl

[5] Ch. Frougny and B. Solomyak, Finite beta-expansions. Ergod. Theor. Dyn. Syst. 12 (1992) 713-723. | Zbl

[6] Ch. Frougny, J.P. Gazeau and J. Krejcar, Additive and multiplicative properties of point-sets based on beta-integers. Theoret. Comput. Sci. 303 (2003) 491-516. | Zbl

[7] Ch. Frougny, E. Pelantová and Z. Masáková, Complexity of infinite words associated with beta-expansions. RAIRO-Inf. Theor. Appl. 38 (2004) 163-185. | Numdam | Zbl

[8] M. Lothaire, Algebraic combinatorics on words. Cambridge University Press (2002). | MR | Zbl

[9] M. Morse and G.A. Hedlund, Symbolic dynamics. Amer. J. Math. 60 (1938) 815-866. | JFM

[10] M. Morse and G.A. Hedlund, Symbolic dynamics II. Sturmian Trajectories. Amer. J. Math. 62 (1940) 1-42. | JFM

[11] O. Turek, Complexity and balances of the infinite word of β-integers for β=1+3, in Proc. of WORDS'03, Turku (2003) 138-148. | Zbl

[12] L. Vuillon, Balanced words. Bull. Belg. Math. Soc. Simon Stevin 10 (2003) 787-805. | Zbl

Cited by Sources: